MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017.Explant date: if explanted, give date: not applicable, as the lens remains implanted.However, there is a planned explant scheduled for (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zct150 21.5 diopter intraocular lens (iol) was implanted in the patient's left eye (os) on (b)(6) 2017.Post-operatively, there was a surprise outcome with the astigmatic patient.There were several corneal measurements pre-operatively, which suggested a toric lens for the patient, but the patient had 1 - 1.5 diopters of cylinder in the opposite access.The patient's pre-operative visual acuity was 20/50 without correction and post-operatively vision was also 20/50 uncorrected.Visual acuity for both eyes pre-operatively were 20/20.Post-operatively, one week after surgery, the patient still complained of blurry vision and the manifest refraction had unexpected results.Pre-operative auto refraction results were +2.00 x -1.50 x 104 and post-operative refraction results were +0.75 x -1.50 x 10 with a best corrected visual acuity of 20/15.There is a planned explant scheduled for (b)(6) 2017 no additional information was provided.
 
Additional Manufacturer Narrative
Additional information received indicated that the lens was not explanted.After consulting with j&j medical affairs, the account decided that the best course for the patient was a rotation of the original intraocular lens.It was confirmed that no incision enlargement, vitrectomy or sutures were required for the rotation and there was no patient injury at any time reported.The following has been updated accordingly: (b)(4).Device evaluation: the product testing was not performed as the complaint devices were not returned for evaluation (the lens remains implanted).The reported complaint cannot be verified.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.Historical data analysis: the search in complaint history revealed no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7156213
Report Number9614546-2017-01283
Device Sequence Number63560
Product Code HQL
UDI-Device Identifier05050474552173
UDI-Public(01)05050474552173(17)190902
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/02/2019
Device Model NumberZCT150
Device Catalogue NumberZCT150U215
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer07/26/2018
Initial Report FDA Received Date12/30/2017
Supplement Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005